Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 307, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2006, 3:04 PM EDT for Coweta County, Georgia. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 22, 2006, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 22 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:10 PM EDT | HAIL 1 | Newnan, GA | |
| Jun 22, 3:15 PM EDT | HAIL 1.75 | Newnan, GA | |
| Jun 22, 3:35 PM EDT | HAIL 0.75 | Newnan, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 221904
SVRFFC
GAC077-221930-
/O.NEW.KFFC.SV.W.0307.060622T1904Z-060622T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWETA COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SARGENT
THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMAS CROSSROADS...MADRAS...CANONGATE...NEWNAN AND EAST NEWNAN.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3332 8491 3331 8472 3337 8463 3351 8464
3352 8482 3343 8494
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:51 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 22, 11:51 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1151 AM EDT THU JUN 22 2006 .UPDATE... WILL MAKE SOME ADJUSTMENTS TO FORECAST FOR THIS AFTERNOON. TEMPERATURES ARE RUNNING A COUPLE OF DEGREES COOLER ACROSS MID STATE AREA COMPARED TO WEDNESDAY. DEW POINTS ALSO HIGHER TODAY. WILL BUMP TEMPS DOWN A CATEGORY ACROSS CENTRAL. ALSO DUE TO HIGHER DEW POINTS AND WEAK CONVERGENT AREA GENERALLY FROM JUST SOUTH OF ATHENS TO JUST SOUTH OF COLUMBUS I THINK WE WILL SEE A LITTLE MORE CONVECTION COMPARED TO WEDNESDAY. HAVE BUMPED POPS UP TO 30 PERCENT MAINLY OVER CENTRAL GEORGIA THIS AFTERNOON. ISOLATED STORMS COULD BE SEVERE AS A RESULT OF MICROBURST WINDS AND SOME NICKEL SIZE HAIL. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... (ISSUED 530 AM EDT THU JUN 22 2006) SHORT TERM...(TODAY THROUGH SATURDAY) HIGH PRESSURE ALOFT AND AT THE SURFACE WILL PERSIST TODAY...WITH HOT TEMPERATURES AGAIN EXPECTED. SURFACE ANALYSIS HINTS AT WEAK TROUGH VICINITY OF NORTH GA...OTHERWISE THERE IS A LACK OF DYNAMICS TO FOCUS CONVECTION. CWA WILL REMAIN GENERALLY DRY...EXCEPT WITH SUCH HOT TEMPERATURES ISOLATED THUNDERSTORMS ARE POSSIBLE. HAVE LEFT SLIGHT CHANCE IN THE FORECAST FOR THIS AFTERNOON AND EVENING. THERE WILL BE A SOMEWHAT BETTER CHANCE FOR CONVECTION ON FRIDAY AS AN UPPER TROUGH DEEPENS INTO THE MID MISSISSIPPI VALLEY. UPPER TROUGH WILL PUSH A SURFACE FRONT TOWARD GEORGIA ON SATURDAY WITH BEST CHANCE POPS ACROSS THE NORTH. LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) MADE NO BIG CHANGES TO THE LONG TERM. LOOKS LIKE TROUGH WILL REMAIN IN THE VICINITY OF THE OHIO VALLEY THROUGH THE PERIOD WITH GEORGIA IN A SOUTHERLY FLOW ALOFT. GENERALLY HAVE CHANCE POPS FOR EACH DAY. AVIATION... VFR CONDITIONS EXPECTED TODAY EXCEPT FOR SOME MVFR HAZE THIS MORNING DIMINISHING AROUND 14Z. EXPECTING SCATTERED CU AROUND 5000...6000 FT AND YOU CAN NOT RULE OUT CEILINGS. POTENTIAL FOR ISOLATED STRONG TO SEVERE T...STORMS THIS AFTERNOON. WEAK SURFACE GRADIENT MAKING WIND DIRECTION FORECAST DIFFICULT. CURRENTLY THERE APPEARS TO BE WEAK LOW PRESSURE NEAR THE GA/AL BORDER WHICH IS FAVORING A SSE WIND DIRECTION. A SURFACE TROUGH WILL BECOME ENHANCED ACROSS N GA THIS AFTERNOON AND COULD SET UP EITHER SIDE OF ATL. OVERALL...WINDS WILL BE LIGHT AND VARIABLE THIS MORNING AND STILL HIGHLY VARIABLE THIS AFTERNOON 5...10 KTS. BDL .PRELIMINARY POINT TEMPS/POPS... ATLANTA 97 74 92 72 / 20 20 30 30 ATHENS 99 72 95 69 / 30 20 30 30 GAINESVILLE 97 73 91 70 / 20 20 30 30 ROME 103 73 95 70 / 20 20 30 30 COLUMBUS 98 74 96 74 / 30 20 20 20 MACON 98 73 99 71 / 30 20 20 20 && && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 38
Hazardous weather outlook, Jun 22, 11:30 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU JUN 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1130 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE WESTERN ATLANTIC AND SOUTHEAST. A SURFACE TROUGH ACROSS NORTH GEORGIA WILL BECOME ENHANCED THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. LARGE HAIL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. .DISCUSSION... THE AIRMASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A SURFACE TROUGH LOCATED WILL BECOME ENHANCED ACROSS NORTH GEORGIA THIS AFTERNOON WITH THE HOT TEMPERATURES EXPECTED...AND THIS COULD AID THUNDERSTORM DEVELOPMENT. HOWEVER...A LIMITING FACTOR WILL BE HIGH PRESSURE ALOFT THAT WILL BE CENTERED OVER NORTHEAST GEORGIA AND THE WESTERN CAROLINAS THIS AFTERNOON. THIS WILL AID IN SUPPRESSING SEVERE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 12:21 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1221 PM EDT THU JUN 22 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230430- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 1221 PM EDT THU JUN 22 2006 ...HEAT INDEX VALUES OF 100 TO 110 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON.... ANOTHER HOT AFTERNOON IS IN STORE FOR NORTH AND CENTRAL GEORGIA TODAY AS A LARGE HIGH PRESSURE REGION REMAINS LODGED OVER THE SOUTHEAST. AFTERNOON HIGH TEMPERATURES SHOULD REACH 95 TO 102 DEGREES. THESE TEMPERATURES COMBINED WITH DEW POINTS FROM THE MID 60S TO LOWER 70S WILL RESULT IN AFTERNOON HEAT INDICES OF 100 TO 110 DEGREES. THE NORTHEAST GEORGIA MOUNTAINS WILL HAVE HEAT INDICES MOSTLY IN THE 90S. A FEW SPOTS MAY SEE SOME RELIEF DURING THE MID THROUGH LATE AFTERNOON HOURS FROM WIDELY SCATTERED THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE MID STATE AREA. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN THE EFFECTS OF HUMIDITY ARE COMBINED WITH THE OUTSIDE TEMPERATURE. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. THE HEAT INDEX IS MEASURED UNDER SHADY CONDITIONS SO DIRECT EXPOSURE WILL INCREASE THE HEAT INDEX BY AS MUCH AS 15 DEGREES. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON...AVOID PROLONGED EXPOSURE OR STRENUOUS ACTIVITIES. YOUR BODY CAN LOSE UP TO A GALLON OF WATER AN HOUR THROUGH PERSPIRATION. DRINK PLENTY OF NON CAFFEINATED...NON-ALCOHOLIC FLUIDS. WEAR LIGHT-WEIGHT CLOTHING AND WEAR A HAT AND SUNSCREEN TO PROTECT YOURSELF FROM THE SUNSHINE. PETS CAN ALSO SUCCUMB TO THE EFFECTS OF EXCESSIVE HEAT. ENSURE PETS HAVE ADEQUATE FRESH DRINKING WATER AND A SHADY PLACE TO REST. DO NOT KEEP PETS IN CARS WITH THE WINDOWS ROLLED UP...EVEN PARTIALLY. TEMPERATURES INSIDE CARS CAN REACH WELL OVER 150 DEGREES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/FFC.
Special weather statement, Jun 22, 2:40 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT THU JUN 22 2006 GAZ042>044-053-221945- 240 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND GUSTS IN COWETA...DOUGLAS...CARROLL AND SOUTH FULTON COUNTIES UNTIL 345 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF MCWHORTER TO WHITESBURG...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Jun 22, 2:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT THU JUN 22 2006 GAZ074-221915- 249 PM EDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND GUSTS IN WASHINGTON COUNTY UNTIL 315 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TENNILLE THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 33 min |
| Jun 22, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 43 min |
| Jun 22, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 22, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 30 min |
| Jun 22, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| Jun 22, 3:49 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 22, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 49 min |
| Jun 22, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 47 min |
| Jun 22, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 40 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 47 min |
| Jun 22, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 34 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 42 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 39 min |
| Jun 22, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 48 min |
| Jun 22, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 28 min |
| Jun 22, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 47 min |
| Jun 22, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.